I took four 300mg tablets last night for the first time after using the capsules for 15 years and I got very nauseous.
Is there any difference in the tablet and the capsule for lithium carbonate?
Question posted by mydorrie on 17 Oct 2010
Last updated on 30 January 2022
I would very much like to know. I still don't understand why lithium became toxic to me; unless, it is common knowledge in the medical community that taking lithium for a very long time (e.g. 40 yrs.) is bound to cause tremor or just not work;
the nausea from the lithium will go away once it builds up in your system. takes about 2 weeks but you may still have bouts of nausea periodically depending on what time you take your meds, if you're not consistent with taking it and if you don't have food on your belly. this has been my experience.
I've been taking lithium carbonate tablets for over seven years, and the white generic tablets have always upset my stomach. The peach lithobid seem to be fine, but I used to need a compazine to go along with the whites. My pharmacy recently gave me the the capsules, and what a difference! I have no nausea and no heartburn! Plus, they are so much easier to swallow. No more nasty taste when they start to dissolve in my mouth - yay! From now on I make a point to request the capsules, and have my doc check the "no substitutions" box on the script.
Dear mydorrie, According to what I read on Drugs.com, some nausea is normal for the first few days of treatment, but since you have been on this medication for a long time, that should not apply to you. Remember, the tablets are going to have fillers and binders in them that the capsules don't. Also, there are probably different dyes in the tablets. If the nausea continues, I would call my doctor because it could be a sign of lithium toxicity. Good Luck
- Lithium uses and safety info
- Lithium information for Healthcare Professionals (includes dosage details)
- Side effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.